MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT
Model Number 1884068HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via manufacturer representative that during an endoscopic dacryocystorhinostomy, the bur broke after one minute, preventing the bur to rotate.There were no broken pieces remain inside the patient's body.The procedure was completed with backup product(s).There was no patient impact and infection.

Brand Name
XPS BUR - HIGH SPEED CURVED
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12024848
Report Number1045254-2021-00313
Device Sequence Number19921863
Product Code EQJ
UDI-Device Identifier00681490692915
UDI-Public00681490692915
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884068HS
Device Catalogue Number1884068HS
Device Lot Number0219338952
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1